How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • Go back-and-forth until satisfied
    Rate the answer you receive.
Ask Dr. P. Jyoti Your Own Question
Dr. P. Jyoti
Dr. P. Jyoti, Doctor (other than dermatologist)
Category: Dermatology
Satisfied Customers: 13332
Experience:  Experienced in a wide range of clinical settings including emergency medicine.
11269312
Type Your Dermatology Question Here...
Dr. P. Jyoti is online now

I have a black scab on the side of my face (right side)

This answer was rated:

I have a black scab on the side of my face (right side) that’s been there for some weeks. A bit concerned. It’s about 10 mm in Circumference. Martin
JA: When did the scabbing first appear? Have you used any medication for this?
Customer: About three weeks ago. No I have used no medication.
JA: Got it. Have you seen a dermatologist about the scabbing?
Customer: No. I am currently in the country and have no access to medical advice. I can send you a picture? Martin
JA: Thank you so much for your time. Finally, is there anything else in your medical history you think the Dermatologist should know?
Customer: I have previously been diagnosed with Bohans disease. My dermatologist looks as it is every six months. No problems in the last five years

Hello, my name is***** thank you for your question. I am a qualified MD with 18 years’ experience and I am happy to work with you on this.

Please send a pic.

Hello.
Without the information requested in my previous response, I can only give you a general answer, but I hope this helps.

This is likely to be a fungal infection by a fungus called Tinea Versicolor. This can produce patches which are darker than the surrounding skin. You will need antifungal ointments for this which you have to apply regularly.
You can use an OTC antifungal ointment like Lotrimin (In UK Canestan). Apply it twice daily for 30 days. The black patch should gradually fade.

If the patch is not affected at all by the ointment, other conditions need to be considered. You have to show your doctor if it persists.

Hope I have been able to clarify the situation for you and helped in resolving your query.
If you need more help, please let me know so l can continue to assist you.
Thank you and I wish you the best of health - stay safe!
Dr. P. Jyoti

Dr. P. Jyoti and other Dermatology Specialists are ready to help you
Customer: replied 14 days ago.
Sorry for the delay but here is a photo